MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-3D-ES
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there was a breakage observed to the coil when the bag was opened.The coil was not used in the patient's body.There was no surgical or medicinal intervention required.It was unknown if there was deformation or damage to the delivery pusher.A continuous flush was administered during the procedure.The devices were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the left ic-pc with a max diameter of 5mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Additional Manufacturer Narrative
H3: as found condition: the axium prime coil was returned for analysis within a shipping box; within a plastic bag; within an opened axium prime outer carton; and within a dispenser coil.Visual inspection/damage location details: the axium prime implant coil was returned within the introducer sheath.No bent or kink were found with axium prime pushwire.The axium prime implant coil was found to be damaged and stretched within introducer sheath.No damages or irregularities were found with the introducer sheath.No other anomalies were observed.Testing/analysis: the axium prime implant coil was able to be pushed out from introducer sheath with resistance.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil kink/damage ¿was confirmed.However, the customer¿s report of ¿coil separation/break¿ could not be confirmed as no separation was found with the returned axium prime coil.The axium prime implant coil was found to be damaged and stretched within introducer sheath.The investigation determined that this event was similar to an event that had already been investigated, and another investigation is not necessary.Based on the formal investigation, it is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.No corrective action was required; however, as a conservative approach a quality alert was then issued to improve operator awareness for all products that are currently being manufactured internally at all medtronic sites that manufacture neurovascular product.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there was no damage or evidence of tampering to device packaging.It was unclear if the proximal end of the pushwire was secured in the guidewire clip (black rubber stopper) when the package was opened.According to the rep, the doctor said he thought that it was.The damage was noticed upon opening the package.Preparation was performed prior to the damage being seen.The first coil was already used.The issue was found when the package of the second coil was opened.
 
Additional Manufacturer Narrative

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14298280
Report Number2029214-2022-00780
Device Sequence Number1559338
Product Code KRD
UDI-Device Identifier00847536021242
UDI-Public00847536021242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2023
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot Number221255952
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/09/2022
06/05/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date06/01/2022
06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown